Alert archive / Wyoming / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 3, 2011, 8:03 AM MDT for Fremont County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 8:03 AM MDT (14:03 UTC)
- Expired
- Jul 3, 2011, 8:47 AM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 16 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 2.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913
WGUS55 KRIW 031403
FFWRIW
WYC013-041400-
/O.NEW.KRIW.FF.W.0006.110703T1403Z-110704T1400Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
803 AM MDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR MELTING SNOW IN...
CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
* UNTIL 800 AM MDT MONDAY
* AT 743 AM MDT...FLOODING DUE TO SNOW MELT IN THE WIND RIVER
MOUNTAINS WAS CAUSING LOW LAND FLOODING ALONG THE LITTLE WIND
RIVER FROM FORT WASHAKIE...DOWNSTREAM TO RIVERTON. FLOODING IS
POSSIBLE AROUND ETHETE AND ARAPAHOE. THE LITTLE WIND RIVER
AT RIVERTON WAS AT 7.7 FEET THIS MORNING...JUST BELOW THE
FLOOD STAGE OF 8 FEET. THIS RECEDING TREND IS EXPECTED OVER THE
NEXT 24 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ARAPAHOE AND
ETHETE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LITTLE WIND
RIVER...NORTH FORK LITTLE WIND RIVER...TROUT CREEK...SOUTH FORK
LITTLE WIND RIVER...COOLIDGE CANAL AND SHARP NOSE DRAW.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4303 10838 4299 10836 4300 10871 4296 10901
4303 10903 4306 10875
$$
T. BAKER1 follow-up statement
234
WGUS75 KRIW 031447
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
847 AM MDT SUN JUL 3 2011
WYC013-031500-
/O.CAN.KRIW.FF.W.0006.000000T0000Z-110704T1400Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT WY-
847 AM MDT SUN JUL 3 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL FREMONT
COUNTY IS BEING CANCELED...
THE FLASH FLOOD WARNING HAS BEEN CANCELED. WATERS IN THE LITTLE
WIND RIVER HAVE RECEDED AND THIS TREND IS EXPECTED TO CONTINUE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4303 10838 4299 10836 4300 10871 4296 10901
4303 10903 4306 10875
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:53 AM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 2:53 AM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 253 AM MDT SUN JUL 3 2011 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT DRY AIR HAS MOVED IN BEHIND THE UPPER WAVE THAT BROUGHT THUNDERSTORMS TO PORTIONS OF CENTRAL AND SOUTHERN WYOMING SATURDAY. THE WARMING TREND CONTINUES TODAY AS RIDGE STRENGTHENS OVER THE WESTERN CONUS. STEEP MID LEVEL LAPSE RATE WILL ALLOW FOR ISOLATED THUNDERSTORMS TODAY BUT COVERAGE WILL BE SPARSE AS MOISTURE WILL BE SOMEWHAT LIMITED OVER MUCH OF THE AREA. A PLUME OF SUBTROPICAL MOISTURE WILL WRAP AROUND THE STRENGTHENING SOUTHWEST HIGH ON MONDAY BRINGING INCREASED COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY FOR MONDAY AFTERNOON. THIS INFLUX OF MOISTURE SHOULD KEEP CONVECTION AROUND THROUGH THE NIGHT AND INTO TUESDAY. INCREASED INSTABILITY WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AFTERNOON AND EVENING. THE GREATEST CHANCE COMING TO THE BIG HORN BASIN AND JOHNSON AND NATRONA COUNTIES. .LONG TERM...WEDNESDAY THROUGH SUNDAY MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT WEDNESDAY THROUGH FRIDAY WITH THE UNSETTLED WEATHER PATTERN. THE MID AND UPPER LEVEL MOISTURE WILL COME IN SURGES DURING THIS PERIOD AND THERE WILL BE INCREASED CHANCES FOR THUNDERSTORMS WITH GUSTY WIND AND LOCALLY HEAVY RAIN. SURFACE AND NEAR SURFACE DEWPOINT VALUES WILL ALSO BE KEY TO THE RAIN POTENTIAL AND THE MODELS SEEM TO BRING IN SURGES OF THAT AS WELL WED THROUGH FRI. THE GFS MODEL MAINTAINS AN UNSETTLED SW FLOW ALOFT PATTERN SATURDAY AND NEXT SUNDAY WITH THE CHANCE OF MORE STORMS. THE ECMWF MODEL PUSHES THE BETTER MOISTURE TO THE SOUTH AND MAINLY OVER THE FAR SOUTH ZONES THOSE DAYS. THIS IS DUE TO A STRONGER WEATHER SYSTEM MOVING THROUGH SOUTHERN CANADA AND PUSHING THE RIDGE TO THE SOUTH. SOME GFSENSEMBLE MEMBERS AGREE WITH THE ECMWF. WILL SEE HOW THINGS LOOK TONIGHT. FOR NOW HAVE KEPT THE THUNDERSTORM CHANCE IN THE FORECAST SATURDAY AND NEXT SUNDAY. TEMPERATURES WILL POSE A CHALLENGE DUE TO THE CLOUD COVER AND THE EXPECTED STORM ACTIVITY. HAVE MADE MINOR CHANGES TO GOING FORECAST. MOST HIGHS WILL BE IN THE 80S TO AROUND 90 WITH 60S AND 70S FOR THE HIGH COUNTRY FROM WED THROUGH NEXT SUNDAY. && .AVIATION... VFR CONDITIONS ARE EXPECTED EXCEPT FOR AREAS NEAR ANY ISOLATED AFTERNOON AND EARLY EVENING CONVECTION. A BUILDING RIDGE WILL LIMIT CONVECTION TODAY...BUT INTENSE INSOLATION AND ADEQUATE MOISTURE COULD RESULT IN VERY ISOLATED CONVECTION THIS AFTERNOON AND EVENING...MAINLY OVER THE HIGHER TERRAIN AND ADJACENT FOOTHILLS. A WEAK COLD FRONT IS EXPECTED TO PUSH SOUTH...EAST OF THE DIVIDE LATE TONIGHT/MONDAY MORNING. THIS FRONT SHOULD MOVE ACROSS BIG HORN BASIN AND JOHNSON COUNTY AFTER 06Z MONDAY...WITH ONLY A WIND SHIFT TO THE NORTH/NORTHWEST EXPECTED. && .FIRE WEATHER... HOT AND DRY CONDITIONS ARE EXPECTED TODAY OVER WESTERN AND CENTRAL WYOMING. A FEW HIGH BASED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON BUT THE MAINLY DRY CONDITIONS WILL KEEP THE COVERAGE TO A MINIMUM. HUMIDITIES TODAY WILL RANGE FROM THE LOW TEENS TO LOW 20S. COOLER TEMPERATURES AND INCREASING MOISTURE IS EXPECTED ACROSS THE AREA FOR MONDAY AND TUESDAY INCREASING LOW LEVEL HUMIDITY AND COVERAGE OF SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... HOTTER TEMPERATURES WILL CONTINUE THE SNOWMELT IN THE MOUNTAINS OF WESTERN AND CENTRAL WYOMING TODAY. THE SNOWPACK HAS MOSTLY MELTED BELOW 9500 FEET IN THE BIGHORNS WHILE SOME SIGNIFICANT SNOWPACK REMAINS IN AREAS OF THE WEST. MOST RIVERS AND STREAMS WILL BEGIN TO RECEDE BY EARLY IN THE WEEK AS THE AREAS COVERAGE OF SNOW DECREASES. SIGNIFICANT RAIN IS NOT EXPECTED TODAY BUT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE MONDAY AND TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BERC LONG TERM...AR AVIATION...WM FIRE WEATHER...BERC HYDROLOGY...BERC
Hazardous weather outlook, Jul 3, 4:00 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN JUL 3 2011 WYZ001>020-022>030-041200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN JUL 3 2011 ...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND FOR SMALLER CREEKS AND RIVERS OF BIG HORN...SUBLETTE...AND PARK COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ACROSS MOUNTAINOUS AREAS. GUSTY WIND WILL BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS. EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON. FLOODING WILL CONTINUE IN LOW LYING AREAS ADJACENT TO THE WIND RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT THROUGH AT LEAST TUESDAY AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT. THE WIND RIVER...SHOSHONE RIVER...GREYBULL RIVER...GREEN RIVER...BLACKS FORK RIVER...NORTH FORK OF THE POPO AGIE...AND THE BIG HORN RIVER WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL. THUNDERSTORM COVERAGE WILL BE ON THE INCREASE FROM MONDAY THROUGH AT LEAST THURSDAY AS THE WEATHER PATTERN CHANGES TO A MORE UNSETTLED SCENARIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:31 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 89 min |
| Jul 3, 5:12 PM MDT | Special Weather Statement | RIW | Big Horn | 63 min |
Nearby
Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.